Alert archive / Hawaii / Wind Advisories in 2010
Wind Advisory 40, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Sep 18, 2010, 7:24 PM HST for Hawaii County, Hawaii. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2010, 7:24 PM HST (05:24 UTC)
- Expired
- Sep 20, 2010, 11:41 AM HST
- In force
- 40 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 5.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
447 WWHW70 PHFO 190524 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 724 PM HST SAT SEP 18 2010 HIZ028-191830- /O.NEW.PHFO.WI.Y.0040.100919T0524Z-100920T0400Z/ BIG ISLAND SUMMITS- 724 PM HST SAT SEP 18 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. WINDS ARE INCREASING AT THE BIG ISLAND SUMMITS...PROMPTING ISSUANCE OF A WIND ADVISORY. WINDS WILL LIKELY REMAIN ABOVE ADVISORY THRESHOLD THROUGH SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ POWELL
5 follow-up statements
386 WWHW70 PHFO 191330 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST SUN SEP 19 2010 HIZ028-200230- /O.CON.PHFO.WI.Y.0040.000000T0000Z-100920T0400Z/ BIG ISLAND SUMMITS- 330 AM HST SUN SEP 19 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. WHILE WINDS HAVE DECREASED A BIT BELOW ADVISORY LEVEL OVER THE PAST FEW HOURS...MODELS SHOW WINDS WILL LIKELY INCREASE ABOVE ADVISORY THRESHOLD AGAIN LATER THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ POWELL
518 WWHW70 PHFO 200340 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 540 PM HST SUN SEP 19 2010 HIZ028-201000- /O.EXT.PHFO.WI.Y.0040.000000T0000Z-100920T1000Z/ BIG ISLAND SUMMITS- 540 PM HST SUN SEP 19 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT. WINDS HAVE REMAINED ELEVATED BETWEEN 30 AND 35 MPH WITH HIGHER GUSTS LATE THIS AFTERNOON. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH SUNSET...AND THUS THE ADVISORY HAS BEEN EXTENDED UNTIL MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
480 WWHW70 PHFO 200919 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1119 PM HST SUN SEP 19 2010 HIZ028-202200- /O.EXT.PHFO.WI.Y.0040.000000T0000Z-100920T2200Z/ BIG ISLAND SUMMITS- 1119 PM HST SUN SEP 19 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON HST MONDAY. WINDS REMAIN ELEVATED BETWEEN 30 AND 35 MPH WITH HIGHER GUSTS. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH MONDAY MORNING...AND THUS THE ADVISORY HAS BEEN EXTENDED UNTIL NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
101 WWHW70 PHFO 201330 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST MON SEP 20 2010 HIZ028-202200- /O.CON.PHFO.WI.Y.0040.000000T0000Z-100920T2200Z/ BIG ISLAND SUMMITS- 330 AM HST MON SEP 20 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY. WINDS REMAIN ELEVATED BETWEEN 30 AND 35 MPH WITH HIGHER GUSTS. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH THIS MORNING...AND THUS THE ADVISORY HAS BEEN EXTENDED UNTIL NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
592 WWHW70 PHFO 202141 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1141 AM HST MON SEP 20 2010 HIZ028-202245- /O.CAN.PHFO.WI.Y.0040.000000T0000Z-100920T2200Z/ BIG ISLAND SUMMITS- 1141 AM HST MON SEP 20 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS AT THE BIG ISLAND SUMMITS HAVE DECREASED BELOW THE 30 MPH ADVISORY THRESHOLD. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Sep 18, 4:00 PM HST, 3 hours 24 minutes earlier.
Area forecast discussion, Sep 18, 4:00 PM HST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST SAT SEP 18 2010 .SYNOPSIS... THE MOISTURE FROM AN OLD FRONT WILL BE CARRIED IN ON THE TRADES LATER TODAY THROUGH THE REMAINDER OF THE WEEKEND. HIGH PRESSURE TO THE NORTH OF THE ISLANDS WILL SLOWLY MOVE FARTHER WEST...ALLOWING TRADE WINDS TO SLACKEN TO THE GENTLE TO MODERATE RANGE BY WEDNESDAY. && .DISCUSSION... SKIES CLEARED OUT OVER MOST OF THE ISLANDS THIS AFTERNOON...WITH THE WINDWARD AND MOUNTAIN AREAS OF THE SMALLER ISLANDS RETAINING SOME CLOUDS AND SHOWERS. THE REMAINS OF AN OLD FRONTAL SYSTEM ARE ABOUT 270 MILES NORTHEAST OF HONOLULU AT 3PM. BLENDED TPW STILL SHOWS ABOVE NORMAL MOISTURE UPSTREAM OF THE ISLANDS ASSOCIATED WITH THE FRONTAL REMAINS...THE MODELS CONTINUE TO INDICATE AN INCREASE IN CLOUDS AND SHOWERS STARTING TONIGHT. HAVE LEFT THE FORECAST WITH THE INCREASED CLOUDS AND SHOWERS...PERSISTING THROUGH THE WEEKEND. THE HIGH PRESSURE SYSTEM NORTH OF THE ISLANDS IS FORECAST TO SHIFT SLOWLY TO THE WEST...WHICH WILL HELP TO WEAKEN THE PRESSURE GRADIENT...AND THE WINDS...OVER THE ISLANDS. THE PRESSURE GRADIENT OVER THE ISLANDS IS EXPECTED TO REMAIN WEAK THROUGH THE WEEK. THE GFS CURRENTLY SHOWS A FRONTAL SYSTEM MOVING TOWARDS THE ISLANDS AT THE END OF THE WEEK...BUT STILL EARLY TO MAKE ANY CHANGES TO THE GRIDS OUT THAT FAR. && .MARINE... TRADE WINDS HAVE CONTINUED TO SLOWLY LOWER TODAY...AND HAVE CANCELLED THE SMALL CRAFT ADVISORY. A FEW BARBS ON THE ASCAT PASS DID STILL SHOW 25 KTS...HOWEVER FEEL THAT WITH THE CURRENT TREND WE SHOULD BE OK DROPPING THE SCA AT THIS TIME. A NORTHWEST SWELL...PRODUCING WHAT ARE MODERATE SURF HEIGHTS RELATIVE WINTERTIME NORTH SHORE STANDARDS...WILL ARRIVE LATE TODAY OR EARLY SUNDAY...THEN BEGIN LOWERING MONDAY. THIS SWELL WAS GENERATED BY A STORM THAT MOVED UP TO THE ALEUTIAN ISLANDS LAST WEDNESDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.